Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 44, NWS Buffalo, NY

July 6, 2011

NWS Buffalo, NY issued this special marine warning at Jul 6, 2011, 4:20 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2011, 4:20 PM EDT (20:20 UTC)
Expired
Jul 6, 2011, 5:15 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 6, 3:25 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 6, 3:25 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT WED JUL 6 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL EXIT NEW YORK STATE TO THE EAST THIS
EVENING...FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE CENTRAL
GREAT LAKES. THE HIGH PRESSURE WILL BRING MORE SUNSHINE FOR THE
REMAINDER OF THE WEEK AND INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
COLD FRONT CROSSING THE REGION LATE THIS AFTERNOON WILL BRING
SHOWERS AND A FEW THUNDERSTORMS TO WATERS OF EASTERN LAKE ONTARIO
AND THE NORTH COUNTRY. HRRR IS OVERDOING THE CONVECTION OVER
SOUTHERN AND CENTRAL NY BUT HAS BEEN SHOWING SOME WIDELY SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS IN THE POSTFRONTAL
ENVIRONMENT WHICH SEEM TO BE DEVELOPING ALONG THE LAKE ONTARIO
BREEZE...SO WILL TRAIL THE FRONT WITH LOW CHANCE POPS THROUGH
ABOUT 00Z UNTIL THE LAKE BREEZE CONVERGENCE WEAKENS.

TONIGHT...MOST REMAINING SHOWERS SHOULD BE OVER BY MIDNIGHT AS THE
FRONT SLIDES OFF THE NEW ENGLAND COAST. OTHERWISE...EXPECT THE
CLOUDS TO THIN OUT FROM NORTHWEST TO SOUTHEAST AS HIGH PRESSURE
BUILDS EAST FROM THE CENTRAL LAKES. LOWS TONIGHT WILL RANGE FROM THE
MID 50S IN THE COOLER SPOTS OF THE SOUTHERN TIER AND TUG HILL
REGIONS TO NEAR 60S ACROSS THE LAKE PLAINS.

SUNSHINE SHOULD ABOUND ON THURSDAY WITH HIGH PRESSURE CENTERED JUST
TO OUR WEST. DRIER NORTHERLY WINDS WILL SHAVE A FEW DEGREES OFF THE
DAYTIME HIGHS WILL TEMPS IN THE UPPER 70S...COOLER NEAR THE SOUTH
SHORE OF LAKE ONTARIO AND INTO METRO ROCHESTER...BUT NOT EXPECTING
MUCH COOLING OFF LAKE ERIE FOR METRO BUFFALO.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION ON THURSDAY
NIGHT...BRINGING FAIR WEATHER TO ALL OF WESTERN NEW YORK.

ON FRIDAY...AN ILL-DEFINED UPPER TROF WILL CROSS THE REGION. THE
RESULT WILL BE A MODEST AMOUNT OF INSTABILITY...GENERALLY UP TO 500
TO 1000 J/KG IN SOUTHERN PORTIONS OF THE CWA. THE 12Z RUNS OF MOST
MODELS PRODUCE SOME QPF IN THE SOUTHERN TIER...THOUGH GENERALLY ON
THE LIGHT SIDE. CONSISTENT WITH CONSENSUS QPF FORECASTS...EXPECT
LOCATIONS NEAR THE LAKES (NORTH AND WEST OF I-90) TO STAY DRY ON
FRIDAY. INSTABILITY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP FRIDAY
AFTERNOON...BUT WILL LIKELY BE SCATTERED IN NATURE. UP POPS A
BIT...RANGING BETWEEN SLIGHT CHANCE AND CHANCE IN THE SOUTHERN TIER
AND FINGER LAKES REGIONS FOR FRIDAY AFTERNOON.

OTHERWISE...THE COMBINATION OF THE TROF EXITING EAST AND NIGHTTIME
STABILITY WILL END WHATEVER DOES DEVELOP BY FRIDAY EVENING...WITH
CLEARING SKIES LIKELY OVERNIGHT. TEMPERATURES WILL BE
SEASONABLE...WITH HIGHS ON FRIDAY TOPPING OUT IN THE LOWER 80S IN
MOST LOCATIONS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A BROAD RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE
WEEKEND...PROVIDING GENERALLY FAIR WEATHER. TEMPERATURES WILL BE
RATHER TYPICAL FOR MID-JULY...WITH HIGHS SATURDAY IN THE LOWER TO
MID 80S...AND SUNDAY IN THE MID TO UPPER 80S. SLIGHTLY COOLER ALONG
THE LAKES.

THE ONLY REAL CHANCE FOR RAIN IN THE PERIOD WILL COME WITH THE
PASSAGE OF A WEAK COLD FRONT EARLY NEXT WEEK. MODELS CONTINUE TO
DIFFER ON TIMING...WITH THE 12Z GGEM BY FAR THE FASTEST...IN
BRINGING IN SHOWERS AS EARLY AS SUNDAY. THE 12Z GFS/EUROPEAN ARE
MORE IN LINE WITH PREVIOUS CONSENSUS...PERHAPS A TAD FASTER THAN 00Z
RUNS...WITH THE MOSTLY LIKELY TIME FOR THE FRONTAL PASSAGE ON
MONDAY. WILL MAINTAIN CHANCE POPS FOR MONDAY...WITH OVERALL LITTLE
CHANGES NEEDED.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...ESSENTIALLY
RE-PLAYING WHAT WILL HAPPEN THE LATTER HALF OF THIS WEEK. BOTH
TUESDAY AND WEDNESDAY SHOULD BE FAIR...WITH SLIGHTLY COOLER
TEMPERATURES TUESDAY...THEN A SLIGHT REBOUND WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT MOVING EASTWARD ACROSS THE EASTERN GREAT LAKES AND NEW
YORK STATE THIS AFTERNOON AND EARLY EVENING. A CLUSTER OF CONVECTION
OVER LAKE ONTARIO WILL IMPACT KART BETWEEN 1830Z AND 20Z WITH
THUNDERSTORMS LIKELY...THEN EXPECT MID CLOUD DECK FOR ALL SITES
THROUGH THE REMAINDER OF THE DAY. VFR CONDITIONS THROUGH THE NIGHT
WITH CLEARING BY DAYBREAK...THE POSSIBLE EXCEPTION AT KJHW WITH FEW
HOURS OF MVFR IN LIGHT FOG 09Z TO 12Z.

OUTLOOK...
THURSDAY THROUGH SUNDAY...VFR.
MONDAY...VFR/MVFR IN SCATTERED SHOWERS.

&&

.MARINE...
FINE BOATING CONDITIONS ACROSS THE LOWER GREAT LAKES WILL CONTINUE
THROUGH MUCH OF THE WEEK WITH WINDS GENERALLY LESS THAN 15 KNOTS AND
WAVES 2 FEET OR LESS. A COLD FRONT WILL CROSS THE REGION THIS LATE
AFTERNOON AND GENERATE A FEW THUNDERSTORMS WHICH MAY PRODUCE SOME
LOCALLY HIGHER WINDS AND WAVES INTO THE EARLY EVENING HOURS. EXPECT
A WIND SHIFT TO MORE NORTHERLY DIRECTION ON THURSDAY THE A VARIABLE
LIGHT WIND WITH DIURNAL LAKE BREEZES DEVELOPING EACH DAY INTO THE
WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jul 6, 5:01 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT WED JUL 6 2011

NYZ001>008-010>014-019>021-085-070915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Special weather statement, Jul 6, 1:27 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
127 PM EDT WED JUL 6 2011

NYZ008-061815-
LEWIS NY-
127 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR HIGHMARKET...AND MOVING EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4347 7542 4348 7561 4359 7563 4372 7523
      4356 7520

APFFEL
Special weather statement, Jul 6, 4:10 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT WED JUL 6 2011

NYZ001-010-062045-
ERIE NY-NIAGARA NY-
410 PM EDT WED JUL 6 2011

...LINE OF STRONG THUNDERSTORMS ACROSS THE NORTH TOWNS...

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE STRONG THUNDERSTORMS ACROSS NORTHERN PORTIONS OF ERIE COUNTY
  AND SOUTHERN PORTIONS OF NIAGARA COUNTY...WHICH WILL IMPACT
  TONAWANDA...AMHERST...AND NEARBY LOCATIONS THROUGH 445 PM. THESE
  STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4311 7907 4314 7847 4291 7847 4290 7891
      4295 7893 4295 7897 4299 7903 4302 7903
      4306 7901 4307 7908

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:27 PM EDTSpecial Weather StatementBUFLewis48 min
Jul 6, 3:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee35 min
Jul 6, 4:10 PM EDTSpecial Weather StatementBUFNiagara35 min
Jul 6, 4:25 PM EDTSpecial Weather StatementBUFOntario35 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.